Hail, Texas
- When
- June 3, 10:00 PM CST
- Where
- Texas County, Goodwell
- Measured
- 0.88 in hail
- Crop damage
- $18,000
- Reported by
- COOP STATION
- Coordinates
- 36.600, -101.633
Major crop damage reported from large quantity of hail.
Severe thunderstorms across the central and eastern Oklahoma panhandle produced hail which damaged crops and also high winds. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the central and eastern Oklahoma panhandle produced hail which damaged crops and also high winds. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 2:40 PM CST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SAT JUN 3 2006 .DISCUSSION... RADAR INDICATES A FEW THUNDERSTORMS MOVING TO THE SOUTH AND SLIGHTLY EAST WILL DRIFT INTO THE NW CWA THIS EVENING. INTRODUCED POPS ACROSS THE NORTHWEST FOR THE NEXT 6 HOURS. APPEARS UNSTABLE AIR WAS STRONG ENOUGH TO SUPPORT CONVECTION...JUST NOT SURE HOW LONG THE PRECIP WILL LAST ACROSS THE LESS FAVORABLE AIRMASS OVER THE PANHANDLES. MODELS SEEM TO BE IN GOOD AGREEMENT ON THE UPPER LEVEL SYNOPTIC PATTERN THROUGH THE WEEK...BUT THERE ARE SOME DISCREPANCIES IN THE LOW LEVELS. SO DO HAVE SOME CONFIDENCE IN GUIDANCE TEMPS AND PRECIP THROUGH DAY 7. KEPT THE DRY FORECAST IN TACT AFTER TONIGHT WITH WELL ABOVE NORMAL TEMPS. GFS CONTINUES TO DEVIATE ON FRONTAL TIMING AND STRENGTH THROUGH THE WEEK. TODAYS 12Z RUN SHOWS A WEAK FRONT MOVE INTO THE CWA ON SUNDAY ENABLED BY THE DEVELOPING LEE SIDE TROUGH. HOWEVER...STILL WENT WITH OVER 90 DEGREE TEMPS AS MODELS SHOW INCREASING 850 TEMPS AND 1000-500MB THICKNESSES TOMORROW. PRECIP SHOULD NOT BE AN ISSUE WITH THE FRONT TOMORROW AS FORCING SEEMS TO BE VERY WEAK AND FORECAST SOUNDINGS SHOW AN EXTREMELY WEAK WIND PROFILE EVEN WITH THE INVERTED V SITUATION IN PLACE. MAY NEED A FIRE DANGER STATEMENT AS RH VALUES ACROSS THE WEST DROP BUT WINDS WILL NOT SUPPORT A RED FLAG. CONTINUED STRENGTHENING OF THE UPPER HIGH THROUGH THURSDAY WILL MEAN MORE WARM AIR FOR THE PANHANDLES SO CONTINUED THE WARMING TREND. MODELS DO SHOW AN EASTERLY COMPONENT TO THE SURFACE WINDS ON WEDNESDAY AND THURSDAY...BUT THE SURFACE GRADIENT APPEARS TO BE FAIRLY WEAK WITH THE SFC HIGH CENTERED OVER CENTRAL COLORADO. NOT EXPECTING UPSLOPE COOLING TO BE AS STRONG AS PREVIOUS SOLUTIONS SUGGESTED. IN FACT...THINKING THE PREVIOUS SOLUTIONS INDICATING A FRONTAL PASSAGE MAY HAVE BEEN MISLEADING ALL TOGETHER...SO DID NOT DROP TEMPS AND KEPT SUB 15 POPS IN BASED MOSTLY ON THE POTENTIAL MCS THAT THE GFS DEVELOPS IN KANSAS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 95 63 96 / 10 0 0 0 BEAVER OK 62 95 64 96 / 0 0 0 0 BOISE CITY OK 61 91 61 94 / 30 0 0 0 BORGER TX 68 98 68 96 / 10 0 0 0 BOYS RANCH TX 65 96 64 98 / 20 0 0 0 CANYON TX 63 95 62 97 / 10 0 0 0 CLARENDON TX 64 97 66 96 / 0 0 0 0 DALHART TX 61 93 60 95 / 30 0 0 0 GUYMON OK 61 95 62 97 / 20 0 0 0 HEREFORD TX 65 97 64 97 / 10 0 0 0 LIPSCOMB TX 65 98 64 96 / 0 0 0 0 PAMPA TX 65 97 69 92 / 0 0 0 0 SHAMROCK TX 64 99 67 96 / 0 0 0 0 WELLINGTON TX 63 98 67 99 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT SAT JUN 3 2006 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 353 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL OCCUR OVER THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES THIS EVENING. STORMS SHOULD STAY BELOW SEVERE STRENGTH. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1014 PM CDT SAT JUN 3 2006 OKZ002-040345- TEXAS OK- 1014 PM CDT SAT JUN 3 2006 ...STRONG THUNDERSTORM IN WESTERN TEXAS COUNTY... 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF EVA AT MOVING SOUTH AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. TAKE SHELTER UNTIL THE STORM HAS PASSED. DH
The Amarillo radar (KAMA), 152 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Major crop damage reported from large quantity of hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517285, 5517286.